A Density Result on the Space VMOω

  • A. O. Caruso
  • M. S. Fanciullo
Part of the Nonconvex Optimization and Its Applications book series (NOIA, volume 79)


In Carnot-Carathéodory metric spaces related to a family of free Hörmander vector fields X 1,...,X q, we prove that the space C is locally dense in VMO ω with respect to BMO ω norm.

Key words

VMO spaces spaces of homogeneous type Carnot-Carathéodory metric 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. [1]
    P. Acquistapace, On BMO regularity for linear elliptic systems, Ann. Mat. Pura Appl., (4) 161 (1992) 231–269.zbMATHCrossRefMathSciNetGoogle Scholar
  2. [2]
    M. Bramanti and L. Brandolini, Estimates of BMO type for singular integrals on spaces of homogeneous type and applications to hypoelliptic PDES, to appear on Revista Matematica Iberoamericana.Google Scholar
  3. [3]
    A.O. Caruso, Interior S X,loc1,p estimates for variational hypoelliptic operators with coefficients locally in VMO X, preprint (2003).Google Scholar
  4. [4]
    A.O. Caruso and M.S. Fanciullo, BMO on spaces of homogeneous type: a density result, preprint (2003).Google Scholar
  5. [5]
    F. Chiarenza, M. Frasca and P. Longo, W 2,p — solvability of the Dirichlet problem for non divergence elliptic equations with VMO coefficients, Trans. Amer. Math. Soc., 336,1, (1993), 841–853.zbMATHCrossRefMathSciNetGoogle Scholar
  6. [6]
    M. Christ, Lectures on singular integral operators, Conference Board of the Mathematical Sciences, Regional Conference Series in Mathematics, 77 (1990).Google Scholar
  7. [7]
    M. Christ, A T(b) Theorem with remarks on analytic capacity and the Cauchy integral, Colloq. Math., LX/LXI,2, (1990), 601–628.MathSciNetGoogle Scholar
  8. [8]
    R. Coifman and G. Weiss, Analyse Harmonique Non-Commutative sur Certains Espaces Homogenes, Lectures Notes in Mathematics, 242, Springer-Verlag (1971).Google Scholar
  9. [9]
    G. Di Fazio, L p estimates for Divergence Form Elliptic Equations with Discontinuous Coefficients, Boll. U.M.I. (7) 10-A, (1996), 409–420.Google Scholar
  10. [10]
    G. Di Fazio and M.S. Fanciullo, BMO regularity for elliptic systems in Carnot-Carathéodory spaces, Comm. on Applied Nonlinear Analysis, 10 (2003), n.2, 81–95zbMATHGoogle Scholar
  11. [11]
    M. Gromov, Carnot-Carathéodory spaces seen from within, in Sub-Riemannian Geometry, Progress in Mathematics 144, ed. by A. Bellaïche and J. Risler, Birkhäuser (1996).Google Scholar
  12. [12]
    L.P. Rothschild and E.M. Stein, Hypoelliptic differential operators and nilpotent groups, Acta Math., 137 (1976), 247–320.CrossRefMathSciNetGoogle Scholar
  13. [13]
    D. Sarason, Functions of vanishing mean oscillation, Trans. Amer. Math. Soc., 207 (1975), 391–405.zbMATHCrossRefMathSciNetGoogle Scholar
  14. [14]
    S. Spanne, Some functions spaces defined using the mean oscillation over cubes, Ann. Sc. Norm. Sup. Pisa (3), 19 (1965), 593–608.zbMATHMathSciNetGoogle Scholar

Copyright information

© Springer Science+Business Media, Inc. 2005

Authors and Affiliations

  • A. O. Caruso
    • 1
  • M. S. Fanciullo
    • 1
  1. 1.Dept. of Mathematics and Computer SciencesUniversity of CataniaCataniaItaly

Personalised recommendations